Skip to main content

Warfarin-induced allergic interstitial nephritis and leucocytoclastic vasculitis

Buy Article:

$51.00 plus tax (Refund Policy)

Abstract:

Abstract

Warfarin sodium has been associated with leucocytoclastic vasculitis and has once been associated with allergic interstitial nephritis. Hypersensitivity to warfarin sodium simultaneously resulting in allergic interstitial nephritis and leucocytoclastic vasculitis has not yet been previously reported. We present a 48-year-old man who was on warfarin sodium for 2 months and presented with acute renal failure and reddish purplish macules on his hypogastric regions and lower extremities bilaterally. Kidney biopsy showed allergic interstitial nephritis and punch skin biopsy showed leucocytoclastic vasculitis. Both biopsies also showed high eosinophil count, highly suggestive of a drug-induced reaction. After a negative comprehensive work-up and the absence of other recent medication changes, our patient was determined to have allergic interstitial nephritis and leucocytoclastic vasculitis secondary to warfarin sodium.

Keywords: allergic interstitial nephritis; coumadin; leucocytoclastic vasculitis; renal; warfarin

Document Type: Research Article

DOI: http://dx.doi.org/10.1111/j.1445-5994.2008.01646.x

Publication date: April 1, 2008

bsc/imj/2008/00000038/00000004/art00011
dcterms_title,dcterms_description,pub_keyword
6
5
20
40
5

Access Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content
Cookie Policy
X
Cookie Policy
ingentaconnect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more